Alert archive / New York / Wind Advisories in 2005
Wind Advisory 5, NWS New York, NY
NWS New York, NY issued this wind advisory at Nov 23, 2005, 4:07 PM EST for Hudson County, Passaic County, New Jersey; 4 counties in Connecticut; 6 counties in New York. It took effect at Nov 24, 2005, 4:06 AM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2005, 4:07 PM EST (21:07 UTC)
- In effect from
- Nov 24, 2005, 4:06 AM EST
- Expired
- Nov 24, 2005, 6:47 PM EST
- In force
- 15 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 55 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -51 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 232107 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 407 PM EST WED NOV 23 2005 ...WINDY CONDITIONS EXPECTED LATE THANKSGIVING DAY... .A STRONG CLIPPER SYSTEM WILL DIVE DOWN FROM CANADA INTO THE GREAT LAKES REGION OVERNIGHT AND THEN INTO NORTHERN NEW ENGLAND ON THURSDAY. A TIGHT PRESSURE GRADIENT ACROSS THE AREA...ALONG WITH THE PASSAGE OF A COLD FRONT WILL RESULT IN STRONG WESTERLY WINDS BEGINNING LATE THANKSGIVING DAY. CTZ006>008-010>012-NYZ077>081-240400- /O.NEW.KOKX.WI.Y.0005.051124T2200Z-051125T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 407 PM EST WED NOV 23 2005 ...WIND ADVISORY IN EFFECT FROM 5 PM THURSDAY TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 5 PM THURSDAY TO 1 AM EST FRIDAY. SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS TO 35 MPH THURSDAY MORNING WILL BECOME WEST AND INCREASE TO 25 TO 30 MPH WITH GUSTS 45 TO 50 MPH BY LATE IN THE AFTERNOON AND CONTINUE UNTIL THURSDAY NIGHT. RECENT RAINS HAVE SOFTENED SOILS WHICH MAY DOWN SMALL TREES AS WELL AS TREE BRANCHES LIKELY CAUSING SCATTERED POWER OUTAGES. BE AWARE THAT ANY DOWNED TREES OR TREE BRANCHES MAY ALSO BLOCK ROADWAYS. ANY LOOSE OBJECTS REMAINING OUTDOORS MAY BE BLOWN AROUND AS WELL. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ AL
5 follow-up statements
000 WWUS71 KOKX 240515 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1215 AM EST THU NOV 24 2005 ...WINDY CONDITIONS EXPECTED LATE THANKSGIVING DAY... .A STRONG CLIPPER SYSTEM WILL DIVE DOWN FROM CANADA INTO THE GREAT LAKES REGION OVERNIGHT AND THEN INTO NORTHERN NEW ENGLAND ON THURSDAY. A TIGHT PRESSURE GRADIENT ACROSS THE AREA...ALONG WITH THE PASSAGE OF A COLD FRONT WILL RESULT IN STRONG WESTERLY WINDS BEGINNING LATE THANKSGIVING DAY. CTZ006>008-010>012-NYZ077>081-241315- /O.CON.KOKX.WI.Y.0005.051124T2200Z-051125T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1215 AM EST THU NOV 24 2005 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM EST FRIDAY. BY MID MORNING...SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS TO 35 MPH WILL DEVELOP. THESE WINDS WILL BECOME WEST IN THE AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON REACHING SUSTAINED SPEEDS OF 25 TO 30 MPH AND GUSTS OF 45 TO 50 MPH. THESE STRONG WINDS WILL CONTINUE INTO THURSDAY NIGHT. RECENT RAINS HAVE SOFTENED SOILS WHICH MAY DOWN SMALL TREES AS WELL AS TREE BRANCHES LIKELY CAUSING SCATTERED POWER OUTAGES. BE AWARE THAT ANY DOWNED TREES OR TREE BRANCHES MAY ALSO BLOCK ROADWAYS. ANY LOOSE OBJECTS REMAINING OUTDOORS MAY BE BLOWN AROUND AS WELL. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 240906 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 406 AM EST THU NOV 24 2005 ...WINDY CONDITIONS EXPECTED TODAY... .A STRONG CLIPPER SYSTEM WILL DIVE DOWN FROM CANADA INTO NORTHERN NEW ENGLAND TODAY. A TIGHT PRESSURE GRADIENT ACROSS THE AREA...ALONG WITH THE PASSAGE OF A COLD FRONT WILL RESULT IN STRONG WESTERLY WINDS TODAY. CTZ009-NJZ003>006-011-NYZ071>076-242100- /O.EXB.KOKX.WI.Y.0005.051124T1800Z-051125T0600Z/ SOUTHERN FAIRFIELD-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS- 406 AM EST THU NOV 24 2005 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY. BY MID TO LATE MORNING...SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS UP TO 35 MPH WILL DEVELOP. THESE WINDS WILL BECOME WEST IN THE AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS OF 45 TO 50 MPH. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. BE AWARE THAT ANY DOWNED TREES OR TREE BRANCHES MAY BLOCK ROADWAYS. ANY LOOSE OBJECTS REMAINING OUTDOORS WILL BE BLOWN AROUND AS WELL. SCATTERED POWER OUTAGES WILL LIKELY OCCUR. WALKING ON CITY STREETS IN BETWEEN TALL BUILDINGS MAY BECOME DIFFICULT. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CTZ006>008-010>012-NYZ077>081-242100- /O.EXT.KOKX.WI.Y.0005.051124T1800Z-051125T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 406 AM EST THU NOV 24 2005 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM EST FRIDAY. BY MID TO LATE MORNING...SOUTHWEST WINDS BETWEEN 15 AND 20 MPH WITH GUSTS UP TO 30 MPH WILL DEVELOP. THESE WINDS WILL BECOME WEST IN THE AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON REACHING SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS OF 45 TO 50 MPH BY LATE IN THE DAY. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. BE AWARE THAT ANY DOWNED TREES OR TREE BRANCHES MAY BLOCK ROADWAYS. ANY LOOSE OBJECTS REMAINING OUTDOORS WILL BE BLOWN AROUND AS WELL. SCATTERED POWER OUTAGES WILL LIKELY OCCUR. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS71 KOKX 241639 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 1139 AM EST THU NOV 24 2005 ...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND TONIGHT... .A STRONG ALBERTA CLIPPER LOW PRESSURE SYSTEM WILL DIVE DOWN INTO NORTHERN NEW ENGLAND...WHILE ITS ASSOCIATED STRONG COLD FRONT CROSSES THE TRI-STATE AREA LATE THIS AFTERNOON. AN INCREASING PRESSURE GRADIENT AND LARGE PRESSURE RISES BEHIND THE FRONT WILL RESULT IN STRONG WESTERLY WINDS LATE THIS AFTERNOON AND TONIGHT. CTZ006>012-NJZ003>006-011-NYZ071>081-250200- /O.CON.KOKX.WI.Y.0005.051124T1800Z-051125T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1139 AM EST THU NOV 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. SOUTHWEST WINDS 15 TO 20 MPH WITH GUSTS UP TO 30 MPH WILL BECOME WEST LATE THIS AFTERNOON FOLLOWING THE PASSAGE OF A STRONG COLD FRONT. WINDS WILL STEADILY INCREASE THROUGH THE AFTERNOON...REACHING SUSTAINED SPEEDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH BY LATE IN THE DAY. THESE STRONG WINDS WILL CONTINUE INTO TONIGHT. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES AND ON BRIDGES AND ELEVATED ROADWAYS. BE AWARE THAT ANY DOWNED TREES OR TREE BRANCHES MAY BLOCK ROADWAYS. ANY LOOSE OBJECTS REMAINING OUTDOORS WILL BE BLOWN AROUND AS WELL...AND ISOLATED POWER OUTAGES MAY ALSO OCCUR. $$ GOODMAN
000 WWUS71 KOKX 242057 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 357 PM EST THU NOV 24 2005 CTZ006>012-NJZ003>006-011-NYZ071>081-250500- /O.CON.KOKX.WI.Y.0005.000000T0000Z-051125T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 357 PM EST THU NOV 24 2005 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST FRIDAY. AN ALBERTA CLIPPER LOW PRESSURE SYSTEM WILL MOVE FROM NORTHERN NEW YORK STATE INTO NORTHERN NEW ENGLAND THIS EVENING...WHILE ITS ASSOCIATED STRONG COLD FRONT SWEEPS EAST OF THE TRI-STATE AREA. LARGE PRESSURE RISES BEHIND THE FRONT WILL PRODUCE STRONG WESTERLY WINDS TONIGHT. WEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO AROUND 45 MPH THIS EVENING...THEN START TO GRADUALLY DECREASE AFTER MIDNIGHT. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING DIFFICULT...ESPECIALLY ON BRIDGES AND ELEVATED ROADWAYS AND FOR HIGH PROFILE VEHICLES. BE AWARE THAT ANY DOWNED TREES OR TREE BRANCHES MAY BLOCK ROADWAYS. ANY LOOSE OBJECTS REMAINING OUTDOORS WILL BE BLOWN AROUND AS WELL...AND LOCALIZED POWER OUTAGES MAY ALSO OCCUR. $$
000 WWUS71 KOKX 242347 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 647 PM EST THU NOV 24 2005 ...WIND ADVISORY IS CANCELLED... .WITH LOW PRESSURE MOVING TO OUR NORTH...GRADIENT WINDS ARE NOT AS HIGH AS EXPECTED. THEREFORE...THE WIND ADVISORY HAS BEEN CANCELLED. CTZ006>012-NJZ003>006-011-NYZ071>081-250100- /O.CAN.KOKX.WI.Y.0005.000000T0000Z-051125T0600Z/ NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-ESSEX-HUDSON-UNION- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 647 PM EST THU NOV 24 2005 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE WIND ADVISORY. $$ MPS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Nov 23, 9:16 AM EST, 6 hours 51 minutes earlier.
Area forecast discussion, Nov 23, 9:16 AM EST, 6 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
916 AM EST WED NOV 23 2005
.NEAR TERM (THIS AFTERNOON THROUGH TONIGHT)...
PREVIOUS FORECAST APPEARS ON TRACK SO OTHER THEN TO CLEAN OUT SOME
MORNING REFERENCES...DO NOT SEE THE NEED TO MAKE ANY ADJUSTMENTS AT
THIS TIME. STILL LOOKING AT A STRONG SHORTWAVE MOVING QUICKLY ACROSS
NEW ENGLAND AT THIS TIME. STRONG COLD AIR ADVECTION CONTINUES ON
BLUSTERY NORTHWESTERLY FLOW ALTHOUGH THIS WILL BEGIN TO DIMINISH
LATER IN THE DAY AS WEAK SURFACE RIDGE BEGINS TO BUILD IN FROM THE
WEST. IN THE MEANTIME...THE CYCLONIC FLOW WILL PROBABLY KEEP SOME
SCATTERED TO BROKEN STRATOCUMULUS AROUND THE REGION...ESPECIALLY
NORTHWESTERN SECTIONS. AS RIDGE AXIS MOVES ACROSS THE REGION LATE IN
THE DAY...WINDS DIMINISH WHILE TAKING ON A SOUTHERLY DIRECTION. THEN
WE TURN OUR ATTENTION TO A STRONG POLAR VORTEX/SURFACE CLIPPER
SYSTEM DROPPING INTO THE GREAT LAKES TONIGHT. THE SOUTHWESTERLY FLOW
AHEAD OF THIS SYSTEM WILL BRING IN CLOUDS THIS EVENING WHICH WILL
EITHER HOLD TEMPERATURES IN CHECK AFTER AN INITIAL FALL OFF DURING
THE EVENING OR CAUSE THEM TO RISE A BIT AFTER MIDNIGHT. THESE CLOUDS
WILL LOWER AND THICKEN AFTER MIDNIGHT WITH PRECIPITATION DEVELOPING
WELL AFTER MIDNIGHT ACROSS WESTERN PORTIONS OF THE CWA IN RESPONSE
TO STRONG THETA-E ADVECTION AHEAD OF THE CLIPPER. ALTHOUGH
TEMPERATURES ALOFT ARE COLD ENOUGH TO SUPPORT SNOW...A STRENGTHENING
SOUTHERLY FLOW AHEAD OF THE SYSTEM WILL BE WARMING BOUNDARY LAYER
TEMPERATURES THROUGH THE OVERNIGHT. ACROSS INLAND SECTIONS...THE
TEMPERATURE PROFILE...ALTHOUGH WARMING...WILL STILL BE COLD ENOUGH
FOR SNOW. EVEN NEAR THE COAST...IT MAY START OUT AS SNOW OR MIX WITH
SNOW AT THE BEGINNING...DEPENDING ON JUST WHEN IT ALL STARTS. A
LATER START WILL LIMITED THE AREAS THAT SEE ANY SNOW.
&&
.SHORT TERM (THURSDAY THROUGH FRIDAY)...
ANY SNOW AT THE START ALONG THE COAST SHOULD QUICKLY CHANGE OVER TO
RAIN AS LOW LEVEL WARMING CONTINUES. IT WILL TAKE LONGER FOR THE
CHANGE OVER TO RAIN TO OCCUR ACROSS THE INTERIOR SO AROUND AN INCH
OF SNOW IS POSSIBLE SO CONDITIONS COULD BECOME HAZARDOUS FOR TRAVEL
EARLY THURSDAY MORNING ACROSS THESE AREAS.
EXPECT TO SEE A FAIRLY STEADY RAIN THROUGH EARLY THURSDAY AFTERNOON.
THEN THE CLIPPER SLIDES INTO CENTRAL NEW ENGLAND THANKSGIVING
AFTERNOON AND INTO SOUTHEASTERN CANADA THURSDAY NIGHT WHILE DRAGGING
A STRONG COLD FRONT THROUGH THE LOCAL REGION. A TIGHT WESTERLY
GRADIENT WILL DEVELOP AS THE LOW INTENSIFIES TO OUR NORTH AND A HIGH
PRESSURE SYSTEM BUILDS INTO THE OHIO VALLEY. WINDS ARE EXPECTED TO
APPROACH WIND ADVISORY CRITERIA LATE THURSDAY AND THURSDAY NIGHT.
WILL TAKE A LOOK AT ONE MORE MODEL RUN BEFORE DECIDING TO ISSUE THIS
OR NOT.
ALSO...THE STRONG COLD AIR ADVECTION IN THE WAKE OF THE FRONT
PRESENTS THE POSSIBILITY FOR SOME SNOW SQUALLS ACROSS THE ENTIRE
REGION WHICH COULD QUICKLY LAY DOWN A COUPLE OF INCHES THANKSGIVING
EVENING. IN ADDITION...WET SURFACE THURSDAY EVENING WILL EXPERIENCE
A QUICK FREEZE AS TEMPERATURES DIVE INTO THE 20S...MAKING BLACK ICE
ANOTHER TRAVEL HAZARD. A SPECIAL WEATHER STATEMENT COVERS THIS AND
THE ASSOCIATED TRAVEL HAZARDS.
THURSDAY NIGHT...DRIER AIR WILL WORK IN WITH ANY SNOW SHOWER
ACTIVITY ENDING. THE CONTINUED COLD AIR ADVECTION WILL ALLOW FOR
CLEARING SKIES AND TEMPERATURES DROPPING INTO THE 20S AND TEENS
ACROSS THE ENTIRE REGION.
HIGH PRESSURE BUILDS TOWARD THE REGION FROM OHIO VALLEY ON FRIDAY.
DESPITE A GOOD AMOUNT OF SUNSHINE...HIGH TEMPERATURES SHOULD REMAIN
IN 30S ACROSS THE AREA. GOOD RADIATIONAL COOLING FRIDAY NIGHT AS
HIGH PRESSURE BUILDS OVER THE REGION. TEMPERATURES OUTSIDE OF URBAN
AREAS EXPECTED TO DROP INTO THE LOWER 20S AND TEENS.
&&
.LONG TERM (SATURDAY THROUGH TUESDAY)...
RATHER TRANQUIL THROUGH THE PERIOD AS STRONG RIDGE DOMINATES THE
EASTERN SEABOARD. WEAK TROUGH SWINGING ACROSS NORTHEASTERN PORTION
OF THE NATION ON FRIDAY NOT EXPECTED TO GENERATE ANY PRECIPITATION
IN THE LOCAL REGION. THEN QUIET UNTIL LATE TUESDAY WHEN RIDGE
FINALLY SLIDES OFFSHORE AND FRONTAL BOUNDARY BEGINS TO APPROACH FROM
THE SOUTHWEST. EXPECTED TEMPERATURE PROFILE AT THAT TIME WILL
PRESENT SOME SNOW SHOWERS NORTH AND WEST OF THE CITY TUESDAY EVENING
WITH RAIN SHOWERS ELSEWHERE. AS THE NIGHT PROGRESSES THE AREA OF
SNOW WILL BEGIN TO EDGE TOWARD THE COASTAL AREAS. STAYED VERY CLOSE
TO HPC GUIDANCE THROUGH THE ENTIRE EXTENDED PERIOD.
&&
.MARINE...
WINDS AND SEAS WILL DIMINISH AS THE DAY PROGRESSES. MUCH MORE
TRANQUIL CONDITIONS WILL SET IN TONIGHT...THEN A STRONG CLIPPER
SYSTEM MOVES THROUGH THURSDAY AND THURSDAY NIGHT. STRONG COLD AIR
ADVECTION WILL TEAM WITH A VERY TIGHT GRADIENT BY LATE IN THE DAY
THURSDAY TO PRODUCE INCREASINGLY HAZARDOUS MARINE CONDITIONS. GALES
ALREADY HOISTED FOR THURSDAY AFTERNOON AND NIGHT. STILL LOOKING AT
THE POTENTIAL FOR GOING TO STORM. CONDITIONS WILL SLOWLY SUBSIDE
FRIDAY INTO THE WEEKEND.
&&
.AVIATION...
CONDITIONS WILL GENERALLY REMAIN VFR TODAY...WITH THE EXCEPTION OF
SOME LOCALIZED MVFR CIGS OVER EASTERN LI FOR THE REMAINDER OF THE
MORNING WITH SCT FLURRIES. OTHERWISE...SCT-BKN STRATOCU DECK BETWEEN
4K-5K WITH NW GUSTS IN CONTINUING CAA BETWEEN 20 AND 25 KT THROUGH
THE AFTERNOON BEFORE DIMINISHING WITH SFC RIDGING MOVING THROUGH THE
AREA.
AFTER 06Z THURSDAY...CLOUDS WILL ONCE AGAIN LOWER AND THICKEN AS A
CLIPPER SYSTEM APPROACHES. EXPECT AT LEAST MVFR CIGS DURING THIS
TIME...WITH LIGHT PRECIPITATION DEVELOPING. THE PRECIPITATION WILL
MOST LIKELY BE LIGHT RAIN AT COASTAL TERMINALS...WITH PERHAPS SOME
WET SNOWFLAKES MIXED IN AT THE ONSET. AT TERMINALS SUCH AS KHPN AND
KSWF...EXPECT MVFR OR LOWER VSBYS TO DEVELOP IN LIGHT SNOW.
LOOKING TO LATE THANKSGIVING DAY AND THANKSGIVING EVENING...WE COULD
POTENTIALLY BE DEALING WITH SOME WIND PROBLEMS AS STRONG CLIPPER
SYSTEM BARRELS THROUGH. MORE ON THAT IN SUBSEQUENT FORECAST
ISSUANCES.
&&
.HYDROLOGY...
NO PROBLEMS FORESEEN THROUGH THE END OF THE WEEK. THE EVENT ON
THURSDAY IS NOT EXPECTED TO PRODUCE ANY SIGNIFICANT PRECIPITATION.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NJ...NONE.
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FOR ANZ350-353-355 UNTIL 1 PM
THURSDAY.
...SMALL CRAFT ADVISORY FOR ANZ330-335-338 UNTIL 7
PM TODAY.
...GALE WARNING ALL WATERS 1 PM THURS UNTIL 7 AM FRI.
&&Hazardous weather outlook, Nov 23, 5:11 AM EST, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 511 AM EST WED NOV 23 2005 CTZ007>012-NJZ003>006-011-NYZ071>081-241015- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 511 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL CROSS THROUGH THE REGION THURSDAY AFTERNOON WITH WESTERLY WINDS OF AT LEAST 25 TO 30 MPH WITH GUSTS OVER 40 MPH INTO THURSDAY NIGHT. ADDITIONALLY TEMPERATURES WILL PLUMMET INTO THE 20S THURSDAY EVENING WITH WIDELY SCATTERED SNOW SHOWERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ANZ330-335-338-350-353-355-241015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 511 AM EST WED NOV 23 2005 ...A GALE WARNING IS IN EFFECT FOR THURSDAY AFTERNOON THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT THROUGH THURSDAY AFTERNOON ON THE OCEAN...AND THROUGH THIS EVENING ON THE HARBOR AND SOUND. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A GALE WARNING IS IN EFFECT FOR ALL WATERS THURSDAY AFTERNOON THROUGH FRIDAY MORNING AS WINDS AND SEAS INCREASE BEHIND A STRONG COLD FRONTAL PASSAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. CTZ005-006-NJZ002-NYZ067>070-241015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 511 AM EST WED NOV 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT AN ALBERTA CLIPPER SYSTEM WILL BRING THE CHANCE FOR THE FIRST ACCUMULATING SNOWFALL LATE TONIGHT. 1 TO 2 INCHES OF SNOWFALL ARE POSSIBLE ACROSS THE REGION THROUGH THANKSGIVING MORNING...WITH THE HIGHEST AMOUNTS ACROSS THE HIGHER ELEVATIONS OF THE LOWER HUDSON VALLEY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A STRONG COLD FRONT WILL CROSS THROUGH THE REGION THURSDAY AFTERNOON WITH WESTERLY WINDS OF AT LEAST 25 TO 30 MPH AND GUSTS OVER 40 MPH INTO THURSDAY NIGHT. ADDITIONALLY TEMPERATURES WILL PLUMMET INTO THE 20S BY THURSDAY EVENING WITH SCATTERED SNOW SHOWERS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR SNOWFALL AMOUNTS.
In the hours before
Special weather statement, Nov 23, 12:32 PM EST, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1232 PM EST WED NOV 23 2005 CTZ007>012-NJZ003>006-011-NYZ071>081-240300- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN FAIRFIELD- SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)- KINGS (BROOKLYN)-QUEENS-NASSAU-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 1232 PM EST WED NOV 23 2005 ...TRICKY TRAVEL CONDITIONS EXPECTED FOR THANKSGIVING... AN ALBERTA CLIPPER WILL DIVE INTO THE GREAT LAKES TONIGHT AND THEN SLIDE THROUGH NEW ENGLAND ON THANKSGIVING. THIS WILL BE A QUICK MOVING BUT INTENSE SYSTEM. MOISTURE AND LIFT AHEAD OF THE SYSTEM WILL ALLOW FOR LIGHT TO MODERATE PRECIPITATION TO DEVELOP ACROSS THE REGION MAINLY AFTER MIDNIGHT AND CONTINUE INTO THANKSGIVING MORNING. TEMPERATURES INITIALLY MAY BE COLD ENOUGH FOR PRECIPITATION TO START AS SNOW OR A RAIN AND SNOW MIX NEAR THE COAST. BUT WITH A STRENGTHENING ONSHORE FLOW AND TEMPERATURES RISING WELL ABOVE FREEZING THIS WILL QUICKLY CHANGE TO ALL RAIN. THE STEADY RAIN WILL PASS NORTHEAST OF THE REGION BY MIDDAY...WITH ONLY SCATTERED SHOWERS THEREAFTER. AS THE CLIPPER SYSTEM MOVES INTO CENTRAL NEW ENGLAND ON THANKSGIVING AFTERNOON A STRONG COLD FRONT WILL CROSS THROUGH THE REGION. WINDS OF 15 TO 20 MPH FROM THE SOUTH IN THE MORNING...WILL TURN TO THE WEST AND INCREASE TO 25 TO 30 MPH WITH GUSTS OVER 40 MPH IN THE AFTERNOON. THESE WINDS WILL MAKE TRAVEL CONDITIONS DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES AND FOR ALL TRAVELING OVER BRIDGES AND OVER PASSES. ADDITIONALLY THESE STRONG WINDS MAY DOWN TREE LIMBS AND POSSIBLY CAUSE LOCALIZED POWER OUTAGES. THESE STRONG WESTERLY WINDS WILL ALSO BE USHERING IN AN UNSEASONABLY COLD AIRMASS INTO THE REGION. ALTHOUGH TEMPERATURES WILL BE IN THE 40S DURING THE MORNING...THEY WILL QUICKLY TUMBLE INTO THE LOWER 30S AND UPPER 20S BY SUNSET. ANY RAIN SHOWERS ACTIVITY WILL CHANGE TO SCATTERED SNOW SHOWERS BY THANKSGIVING EVENING...WHICH MAY CREATE LOCALIZED BRIEFLY POOR VISIBILITIES. ADDITIONALLY ANY WET ROAD SURFACES OR PUDDLES WILL QUICKLY FREEZE AFTER SUNSET...CREATING DANGEROUS PATCHY BLACK ICE. SO TRAVELERS ARE ADVISED TO BE ALERT FOR A VARIETY OF WEATHER HAZARDS THIS THANKSGIVING AND TO EXERCISE CAUTION ON THE ROADWAYS. CTZ005-006-NJZ002-NYZ067>070-240300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-WESTERN PASSAIC-ORANGE- PUTNAM-ROCKLAND-NORTHERN WESTCHESTER- 1232 PM EST WED NOV 23 2005 ...TRICKY TRAVEL CONDITIONS EXPECTED FOR THANKSGIVING... AN ALBERTA CLIPPER WILL DIVE INTO THE GREAT LAKES TONIGHT AND THEN SLIDE THROUGH NEW ENGLAND ON THANKSGIVING. THIS WILL BE A QUICK MOVING BUT INTENSE SYSTEM. MOISTURE AND LIFT AHEAD OF THE SYSTEM WILL ALLOW FOR LIGHT TO MODERATE SNOW TO DEVELOP ACROSS THE REGION MAINLY AFTER MIDNIGHT TONIGHT. THIS SNOW WILL EVENTUALLY CHANGE TO RAIN AROUND DAYBREAK AS A STRENGTHENING ONSHORE FLOW HAS TEMPERATURES RISING ABOVE FREEZING. BEFORE THE CHANGEOVER THOUGH...1 TO POSSIBLY 2 INCHES OF SNOWFALL ARE POSSIBLE...WITH THE HIGHEST AMOUNTS IN THE HIGHER ELEVATIONS OF THE LOWER HUDSON VALLEY. THIS WILL MAKE FOR SLIPPERY TRAVEL CONDITIONS EARLY THANKSGIVING MORNING... PARTICULARLY BEFORE SUNRISE WHEN SURFACE TEMPERATURES WILL BE BELOW FREEZING. ALL AREAS SHOULD SEE A CHANGEOVER TO RAIN BY MID-MORNING AS THE STEADIEST PRECIPITATION PASSES NORTH OF THE REGION. AS THE CLIPPER SYSTEM MOVES INTO CENTRAL NEW ENGLAND ON THANKSGIVING AFTERNOON A STRONG COLD FRONT WILL CROSS THROUGH THE REGION. WINDS OF 10 TO 15 MPH FROM THE SOUTH IN THE MORNING...WILL TURN TO THE WEST AND INCREASE TO 25 TO 30 MPH WITH GUSTS OVER 40 MPH IN THE AFTERNOON. THESE WINDS WILL MAKE TRAVEL CONDITIONS DIFFICULT...ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES AND FOR ALL TRAVELING OVER BRIDGES AND OVER PASSES. ADDITIONALLY THESE STRONG WINDS MAY DOWN TREE LIMBS AND CAUSE LOCALIZED POWER OUTAGES. THESE STRONG WESTERLY WINDS WILL ALSO BE USHERING IN AN UNSEASONABLY COLD AIRMASS INTO THE REGION. ALTHOUGH TEMPERATURES WILL RISE INTO THE MID TO UPPER 30S DURING THE MORNING...THEY WILL QUICKLY TUMBLE INTO THE MID 20S BY SUNSET. ANY RAIN SHOWERS ACTIVITY WILL CHANGE TO SCATTERED SNOW SHOWERS THANKSGIVING AFTERNOON...WHICH MAY CREATE LOCALIZED POOR VISIBILITIES AND SLIPPERY ROADS. ADDITIONALLY ANY WET ROAD SURFACES OR PUDDLES WILL QUICKLY FREEZE BY LATE AFTERNOON...CREATING DANGEROUS PATCHY BLACK ICE. SO TRAVELERS ARE ADVISED TO BE ALERT FOR A VARIETY OF WEATHER HAZARDS THIS THANKSGIVING AND TO EXERCISE CAUTION ON THE ROADWAYS.
Nearby
Wind Advisories in New York, 2005Wind Advisories in Connecticut, 2005Wind Advisories in New Jersey, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.